Remote Access Transactions of the American Mathematical Society
Green Open Access

Transactions of the American Mathematical Society

ISSN 1088-6850(online) ISSN 0002-9947(print)



Structure of the semigroup of semigroup extensions

Authors: R. O. Fulp and J. W. Stepp
Journal: Trans. Amer. Math. Soc. 158 (1971), 63-73
MSC: Primary 22.05
MathSciNet review: 0277651
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: Let $ B$ denote a compact semigroup with identity and $ G$ a compact abelian group. Let $ \operatorname{Ext} (B,G)$ denote the semigroup of extensions of $ G$ by $ B$. We show that $ \operatorname{Ext} (B,G)$ is always a union of groups. We show that it is a semilattice whenever $ B$ is. In case $ B$ is also an abelian inverse semigroup with its subspace of idempotent elements totally disconnected, we obtain a determination of the maximal groups of a commutative version of $ \operatorname{Ext} (B,G)$ in terms of the extension functor of discrete abelian groups.

References [Enhancements On Off] (What's this?)

  • [1] C. W. Austin, Duality theorems for some commutative semigroups, Trans. Amer. Math. Soc. 109 (1963), 245-256. MR 27 #3737. MR 0153776 (27:3737)
  • [2] J. W. Baker and N. J. Rothman, Separating points by semicharacters in topological semigroups, Proc. Amer. Math. Soc. 21 (1969), 235-239. MR 38 #4598. MR 0236301 (38:4598)
  • [3] R. O. Fulp and J. W. Stepp, Semigroup extensions, J. Reine Angew. Math.(to appear). MR 0277650 (43:3383)
  • [4] R. O. Fulp, Character semigroups of locally compact inverse semigroups, Proc. Amer. Math. Soc. 27 (1971), 613-618. MR 0276401 (43:2148)
  • [5] K. H. Hofmann and P. S. Mostert, Elements of compact semigroups, Merrill, Columbus, Ohio, 1966. MR 35 #285. MR 0209387 (35:285)
  • [6] S. MacLane, Homology, Die Grundlehren der math. Wissenschaften, Band 114, Academic Press, New York; Springer-Verlag, 1963. MR 28 #122. MR 0156879 (28:122)

Similar Articles

Retrieve articles in Transactions of the American Mathematical Society with MSC: 22.05

Retrieve articles in all journals with MSC: 22.05

Additional Information

Keywords: Extension of compact semigroups, groups by semigroups, groups by semilattices, groups by inverse semigroups, character groups, inverse systems of groups
Article copyright: © Copyright 1971 American Mathematical Society

American Mathematical Society